Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

April 24, 20136 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 24, 2013, 5:57 PM EDT for 6 counties in Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2013, 5:57 PM EDT (21:57 UTC)
Expired
Apr 24, 2013, 8:00 PM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WWUS81 KPHI 242157
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT WED APR 24 2013

PAZ054-055-060>062-101-102-250000-
BERKS PA-CARBON PA-EASTERN CHESTER PA-LEHIGH PA-MONROE PA-
NORTHAMPTON PA-WESTERN CHESTER PA-
557 PM EDT WED APR 24 2013

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...CHESTER...
   LEHIGH...MONROE AND NORTHAMPTON COUNTIES THIS EVENING...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS EXTENDING FROM 
NEAR WILLIAMSPORT SOUTH TO GETTYSBURG. THIS LINE WAS MOVING EAST AT 
APPROXIMATELY 35 MPH...AND SHOULD ENTER THE WESTERN PORTIONS OF THE 
AREA AROUND 700 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE IN SOME OF THESE STORMS. BRIEF 
HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 4058 7603 4074 7577 4092 7600 4100 7575
      4110 7576 4123 7554 4126 7513 4116 7515
      4109 7499 4098 7514 4086 7505 4075 7520
      4062 7522 4044 7554 4025 7570 4003 7541
      3972 7579 3972 7613 4014 7589 4050 7644

$$

JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 24, 3:38 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 24, 3:38 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT WED APR 24 2013

.SYNOPSIS...
A COLD FRONT WILL SLIDE ACROSS OUR AREA TONIGHT, THEN A SECONDARY
WEAK FRONT ARRIVES THURSDAY NIGHT. HIGH PRESSURE IS FORECAST TO
BUILD ACROSS OUR REGION FRIDAY AND SATURDAY. THE CENTER OF THIS
THEN GRADUALLY BECOMES ANCHORED NEAR NEW ENGLAND TO THE CANADIAN
MARITIMES LATE SUNDAY THROUGH THE FIRST HALF OF NEXT WEEK. A FRONTAL
BOUNDARY AND WEAK LOW PRESSURE SYSTEM MAY DEVELOP NEAR THE COAST OF
THE SOUTHEASTERN STATES DURING EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
EARLY THIS AFTERNOON, CONVECTION OVER WESTERN PA STILL HAD A WAY TO
GO TO REACH OUR AREA. BASED ON LATEST MODEL TIMING AND CONTINUED
INDICATIONS THAT FORCING AND INSTABILITY WEAKEN AS THE FRONT
APPROACHES, WE'VE NARROWED BY A LITTLE BIT THE WINDOW WHEN RAIN IS
POSSIBLE, LOWERED SOME POPS TO SLIGHT CHANCE AS ONE MOVES SOUTHEAST
THROUGH THE FORECAST AREA AND CONFINED THE SLIGHT CHANCE OF THUNDER
TO THE NORTHWESTERN QUARTER. SPC HAS PUT THE AREA JUST WEST OF US
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS, BUT WE THINK THERE'S
GOING TO BE A SHARP WEAKENING OF ACTIVITY AS IT MOVES INTO OUR AREA
GIVEN MODEL DEPICTIONS OF INSTABILITY OVER OUR WESTERN LOCALES.
MINIMUM TEMPERATURES ARE A BLEND OF GUIDANCE AND CONTINUITY (LEANING
AWAY FROM THE MET WHEN THE MINS SEEMED ANOMALOUSLY HIGH) ON A NIGHT
THAT WILL FEATURE A COLD FRONTAL PASSAGE. WE HAVE TRIED TO DEPICT
MILD CONDITIONS UNTIL THE FROPA. WINDS IN ADVANCE OF AND BEHIND THE
FRONT MAY MAINTAIN MORE GUSTINESS THAN ONE WOULD NORMALLY EXPECT AT
NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
OTHER THAN SOME LINGERING CLOUDINESS SOUTHEAST EARLY IN THE DAY,
THURSDAY SHOULD FEATURE PLENTY OF SUNSHINE GIVEN THAT CONVECTIVE
TEMPERATURES ARE AT OR A BIT ABOVE FORECAST MAXIMUM TEMPERATURES IN
THE DRY AIR. H925 TEMPERATURES SUPPORT GOING WITH A BLEND OF
CONTINUITY AND THE LOWER STAT GUIDANCE (THE OLD ECS GUIDANCE) EVEN
AFTER ACCOUNTING FOR A DIMINISHING CATABATIC FLOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH
ACROSS THE GREAT LAKES AND NORTHEAST, WHICH TENDS TO EASE TO OUR
EAST FRIDAY. THE FLOW THEN TRIES TO GO MORE ZONAL FOR A TIME,
HOWEVER SOME EMBEDDED SHORT WAVES COULD INDUCE SOME SHORT WAVE
TROUGHING INTO EARLY NEXT WEEK. A MORE PRONOUNCED UPPER-LEVEL TROUGH
SHOULD THEN MOVE ACROSS THE NORTHERN ROCKIES AND NORTHERN
PLAINS/MIDWEST REGIONS TUESDAY AND WEDNESDAY, WITH A DOWNSTREAM
BUILDING RIDGE. THIS PATTERN COULD BE CONDUCIVE FOR SURFACE HIGH
PRESSURE TO BECOME CENTERED TO OUR NORTHEAST. THIS THEN BECOMES
WEDGED SOUTHWESTWARD INTO THE MID ATLANTIC. WHILE THERE IS PLENTY OF
TIME FOR THIS SETUP TO BE ADJUSTED AND DETERMINE THE ACTUAL DETAILS,
THIS COULD LEAD TO AN ONSHORE FLOW SETTING UP NEXT WEEK ACROSS OUR
REGION. THIS WOULD HAVE AN IMPACT ON OUR SENSIBLE WEATHER, HOWEVER
CONFIDENCE ON THE EXACT AFFECTS IS LOWER THAN AVERAGE.

WE GENERALLY TOOK A MODEL BLEND APPROACH FOR THURSDAY NIGHT THROUGH
SATURDAY, THEN USED WPC GUIDANCE THEREAFTER. WPC USED AN EVEN BLEND
OF THE DETERMINISTIC AND ENSEMBLE MEAN SOLUTIONS FOR SATURDAY NIGHT
THROUGH MONDAY, THEN GLOBAL ENSEMBLE MEANS WITH A SMALL BLENDING IN
OF THE 06Z GFS FOR TUESDAY AND WEDNESDAY. SOME ADJUSTMENTS WERE THEN
MADE FOLLOWING ADDITIONAL COLLABORATION WITH OUR NEIGHBORING OFFICES.

FOR THURSDAY NIGHT AND FRIDAY...A POTENT SHORT WAVE TROUGH IS
FORECAST TO SLIDE ACROSS THE NORTHEAST THURSDAY NIGHT WITH A WEAK
FRONT AT THE SURFACE TIED TO IT. THE MAIN PORTION OF THE PVA IS
FORECAST TO TRACK TO OUR NORTH, HOWEVER VERY COLD AIR IN THE MID
LEVELS SHOULD LEAD TO SOME SHOWERS AROUND THE GREAT LAKES. THIS
ACTIVITY SHOULD BE ON THE WANE AT NIGHT WITH THE LOSS OF HEATING AND
THE MAIN SHORT WAVE ENERGY LIFTING TO THE NORTHEAST. AS A RESULT, WE
MAINTAINED A DRY FORECAST ACROSS OUR CWA. HIGH PRESSURE THEN BUILDS
INTO OUR AREA DURING FRIDAY WHICH SHOULD RESULT IN LIGHT WINDS. THE
AIRMASS IS NOT FORECAST TO CHANGE MUCH THERMALLY, THEREFORE
TEMPERATURES FRIDAY SHOULD BE GENERALLY CLOSE TO WHERE THEY SHOULD
BE FOR THIS TIME OF YEAR. GIVEN THE LIGHTER WINDS AND MILD BOUNDARY
LAYER THOUGH FRIDAY AFTERNOON, A SEA BREEZE SHOULD DEVELOP. THERE IS
SOME GRADUAL WAA FORECAST ACROSS THE GREAT LAKES REGION AND TOWARD
THE UPPER OHIO VALLEY, WHICH COULD TOSS SOME HIGH CLOUDS OUR WAY.
ANOTHER SHORT WAVE IS FORECAST TO MOVE THROUGH LATE FRIDAY, HOWEVER
THE AIRMASS LOOKS RATHER DRY THUS THERE SHOULD NOT BE MUCH WITH IT.

FOR SATURDAY AND SUNDAY...AS A SHORT WAVE TROUGH SHIFTS TO OUR EAST
SATURDAY, HIGH PRESSURE AT THE SURFACE OVER OUR CWA SHOULD BE
SHIFTING EAST OR NORTHEAST WITH TIME. THIS WILL BE OCCURRING AS
HEIGHTS ALOFT RISE AND RIDGING STARTS TO TAKE HOLD THROUGH SUNDAY.
THE RETURN FLOW AROUND THIS HIGH IS NOT FORECAST TO HAVE STRONG WAA
UNTIL OUT TOWARD THE MIDWEST AND CENTRAL PLAINS. IT APPEARS THE BULK
OF THE ENERGY AND LIFT IS ASSOCIATED WITH A FRONTAL BOUNDARY DRAPED
ACROSS THE SOUTHERN STATES AND LOW PRESSURE TRACKING ALONG IT. THIS
TIME FRAME COULD START A PERIOD OF ONSHORE FLOW AS THE SURFACE HIGH
CENTERED OVER OUR REGION MAY TEND TO BECOME RE-CENTERED NEAR
SOUTHEASTERN NEW ENGLAND. THE IDEA IS THAT THIS BLOCKS MOISTURE
TRYING TO SURGE NORTHWARD AROUND THE SURFACE HIGH. THEREFORE, WE
CONTINUED WITH A DRY FORECAST ALTHOUGH THE SKY COVER COULD BECOME A
LITTLE TRICKY ESPECIALLY IF ANY ONSHORE FLOW BECOMES PRONOUNCED
ENOUGH. AS OF NOW, IT APPEARS THE ONSHORE FLOW PUSH IS NOT ALL THAT
STRONG.

FOR MONDAY THROUGH WEDNESDAY...IT APPEARS THAT OUR AREA MAY BECOME
SANDWICHED BETWEEN A SYSTEM GRADUALLY MOVING THROUGH THE PLAINS,
GREAT LAKES AND INTO THE OHIO VALLEY, AND A POTENTIALLY DEVELOPING
SYSTEM WELL OUT INTO THE ATLANTIC. BETWEEN THESE IS RIDGING ALOFT
THAT HELPS MAINTAIN A SURFACE HIGH ANCHORED TOWARD THE CANADIAN
MARITIMES. THIS SETUP TYPICALLY FAVORS MORE OF A MARINE INFLUENCE
ACROSS OUR AREA AS THE LOW-LEVEL FLOW IS DIRECTED FROM OFF THE
OCEAN. AT THIS TIME RANGE, THE DETAILS ARE LESS CERTAIN AS THE
ONSHORE PUSH AND ASSOCIATED MOISTURE/THERMAL PROFILE HAS AN AFFECT
ON HOW MUCH CLOUD COVER DEVELOPS.

THERE DOES NOT APPEAR TO BE MUCH IN THE WAY OF LARGE SCALE LIFT
DURING THIS TIME FRAME, ASSUMING THE RIDGING ALOFT OCCURS AND IS
OVER OUR AREA. HOWEVER, THE ONSHORE FLOW MAY RESULT IN TIMES OF A
FEW SHOWERS /OR EVEN LOCAL DRIZZLE IF THE ONSHORE FLOW IS STRONG
ENOUGH/ WHICH CAN ALSO AFFECT THE TEMPERATURES. GIVEN LOWER
CONFIDENCE WITH THE DETAILS, WE OPTED TO CARRY SLIGHT CHC POPS IN
THE DATABASE ACROSS MUCH OF THE AREA DURING MOST OF THIS TIME FRAME.
TEMPERATURES WERE MOSTLY WPC GUIDANCE WITH SOME MAINLY MINOR TWEAKS,
WHICH FEATURED MOSTLY MILDER HIGHS BASED ON THE UPPER-LEVEL PATTERN
FORECAST ATTM. SINCE THERE IS THE POTENTIAL FOR A PROLONGED ONSHORE
FLOW EVENT AND TEMPERATURES WARMING ALOFT, OUR CONFIDENCE REGARDING
THE HIGH TEMPERATURES IS ON THE LOWER SIDE. BASED ON THE FORECAST
SETUP AND SURFACE FLOW ATTM, WE PLACED THE WARMER HIGH TEMPERATURES
FARTHER INLAND.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS ARE EXPECTED TONIGHT. THOSE SITES WHERE WE
FORECAST A BRIEF PERIOD OF MVFR CONDITIONS ARE ABE AND RDG IN SHOWER
ACTIVITY. CHANCES OF MVFR CONDITIONS ARE TOO LOW TO PUT IN THE TAFS
ELSEWHERE. WE HAVE NOT MENTIONED THUNDER AT THIS POINT AT ANY SITE.
WINDS ARE EXPECTED TO BE FROM THE SOUTH TO SOUTHWEST WITH GUSTS TO
AROUND 25 KT AHEAD OF THE FRONT. WINDS GO NORTHWEST BEHIND THE
FRONT, AND AN INITIAL PERIOD OF A FEW HOURS OF 25 TO 30 KT GUSTS IS
FORECAST.

OUR TIMING OF THE COLD FRONT HASN'T CHANGED. IT IS EXPECTED TO REACH
KRDG AND KABE AROUND 0300Z, THE DELAWARE VALLEY SITES AROUND 0500Z,
AND KMIV AND KACY ABOUT 0600Z.

VFR CONDITIONS ARE FORECAST FOR THURSDAY. NORTHWEST WINDS AT 10 TO
20 KT SHOULD COME AROUND TO WEST AND DIMINISH DURING THE COURSE OF
THE DAY. A SEA BREEZE MAY REACH ACY LATE IN THE AFTERNOON.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...OVERALL VFR. LIGHT SOUTHWEST WINDS, THEN
BECOMING WEST-NORTHWEST NEAR 10 KNOTS FRIDAY.

SATURDAY AND SUNDAY...MAINLY VFR. LIGHT WESTERLY WINDS SATURDAY
MORNING, THEN BECOMING SOUTHEASTERLY MAINLY 5-10 KNOTS.

MONDAY...VFR, POSSIBLY LOWERING TO AREAS OF MVFR CEILINGS.
EAST-SOUTHEAST WINDS NEAR 10 KNOTS.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS. SOUTHERLY
WINDS ABOVE THE SURFACE ARE FORECAST TO BECOME RATHER ROBUST AHEAD
OF THE ADVANCING COLD FRONT, AND WE ARE COUNTING ON A MARINE LAYER
TO PRECLUDE ANYTHING OTHER THAN AN OCCASIONAL GALE FORCE GUST NEAR
SHORE. NORTHWEST WINDS BEHIND THE FRONT DROP OFF SOME, AND IF WE SEE
ANY GALE FORCE GUSTS THEY WOULD BE CONFINED TO A NARROW WINDOW
MAINLY AFTER MIDNIGHT.

SEAS ARE COMMENSURATE WITH AN ADVISORY LEVEL SOUTHERLY FLOW THAT
SHIFTS TO NORTHWEST. THEY ARE NOT EXPECTED TO REACH THE ADVISORY
CRITERION ON THE BAY. THEY WILL DROP BELOW THE ADVISORY CRITERION ON
THE ATLANTIC WATERS ON THURSDAY SHORTLY AFTER WINDS DO.

OUTLOOK...
A SECONDARY FRONT SLIDES THROUGH THURSDAY NIGHT HOWEVER THIS LOOKS
RATHER WEAK. HIGH PRESSURE THEN BUILDS OVER THE AREA SATURDAY AND
SUNDAY, BEFORE SHIFTING TO OUR NORTHEAST INTO MONDAY. THIS RESULTS
GENERALLY IN LIGHTER WINDS, HOWEVER A SOUTHEASTERLY FLOW SHOULD
BECOME ESTABLISHED. THIS WILL PROBABLY BE STARTED OVER THE WEEKEND
DUE TO SEA BREEZE CIRCULATIONS, THEN THE OVERALL SURFACE FLOW
SETTLES INTO A SOUTHEASTERLY DIRECTION EARLY NEXT WEEK. THE WINDS
/AND SEAS/ ARE ANTICIPATED TO BELOW ADVISORY LEVEL CRITERIA, HOWEVER
THE LOCAL WINDS COULD BE ENHANCED SOME WITHIN THE SOUTHEASTERLY FLOW.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP TO NEAR OR BELOW 30
PERCENT ON THURSDAY AFTERNOON, AND FINE FUELS SHOULD BE DRY.
HOWEVER, WINDS WILL BE THE LIMITING FACTOR, BECAUSE THEY ARE
EXPECTED TO DROP BELOW SPEEDS NEEDED TO TRIGGER A RED FLAG WARNING.

&&

.TIDES/COASTAL FLOODING...
THE AREAS THAT MAY FLIRT WITH MINOR TIDAL FLOODING ARE UPPER
DELAWARE BAY AND THE MARYLAND EASTERN SHORE. AT THIS POINT, THE
THREAT DOES NOT LOOK GREAT ENOUGH TO ISSUE AN ADVISORY. THE
DEPARTURE AT REEDY POINT HAS BEEN STEADY JUST UNDER THE VALUE NEEDED
TO TRIGGER AN ADVISORY. THE DEPARTURES AT CAMBRIDGE AND TOLCHESTER
BEACH ARE AROUND WHERE THEY WOULD NEED TO BE TO TRIGGER ONE (AND
THEY MAY RISE MORE), BUT THE FRONT IS FORECAST TO CROSS CHESAPEAKE
BAY BY MIDNIGHT AND HIGH TIDE DOESN'T OCCUR UNTIL AFTER 400 AM. WE
PRESENTLY THINK THAT WILL GIVE THE DEPARTURES ENOUGH TIME TO
DIMINISH SUFFICIENTLY.

WE ARE NOT EXPECTING PROBLEMS ELSEWHERE. WE WILL CONTINUE TO MONITOR
THE TIDES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ430-431.

&&

SYNOPSIS...GORSE
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...GORSE
AVIATION...DELISI/GORSE
MARINE...DELISI/GORSE
FIRE WEATHER...DELISI
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Apr 24, 5:04 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 PM EDT WED APR 24 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ070-071-
103>106-252115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
504 PM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-060>062-101-102-252115-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-
504 PM EDT WED APR 24 2013

...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-252115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
504 PM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 24, 5:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT WED APR 24 2013

PAZ054-055-060>062-101-102-250000-
BERKS PA-CARBON PA-EASTERN CHESTER PA-LEHIGH PA-MONROE PA-
NORTHAMPTON PA-WESTERN CHESTER PA-
557 PM EDT WED APR 24 2013

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...CHESTER...
   LEHIGH...MONROE AND NORTHAMPTON COUNTIES THIS EVENING...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS EXTENDING FROM
NEAR WILLIAMSPORT SOUTH TO GETTYSBURG. THIS LINE WAS MOVING EAST AT
APPROXIMATELY 35 MPH...AND SHOULD ENTER THE WESTERN PORTIONS OF THE
AREA AROUND 700 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE IN SOME OF THESE STORMS. BRIEF
HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 4058 7603 4074 7577 4092 7600 4100 7575
      4110 7576 4123 7554 4126 7513 4116 7515
      4109 7499 4098 7514 4086 7505 4075 7520
      4062 7522 4044 7554 4025 7570 4003 7541
      3972 7579 3972 7613 4014 7589 4050 7644

JJM

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.